Jump to content



Photo

Hello / Advice On My Tapering Plan


  • Please log in to reply
4 replies to this topic

#1 cminsd

cminsd

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 16 October 2017 - 06:51 PM

Hi folks - 

 

I'm really glad you're all here. I've been reading posts on this site for the past two months and finally decided to join today. 

 

I have been taking 60mg of Cymbalta for a year for depression. In February I tried to come off of it following my doctor's tapering schedule and the side-effects were so bad that I had to go back up to 60mg. The zaps and physical side-effects were terrible, but the suicidal ideation was even worse. I'd never felt that depressed in my life. I went back up on it so that I wouldn't kill myself and, after doing some research online, decided I would follow the advice of others who have had a similar experience, and made my plan for a 10% reduction every two weeks.

 

I've been tapering off of Cymbalta for seven weeks now. I've been lower my dose by 10% (of the "current dose") every two weeks. I use a spreadsheet to keep all the numbers in order. I have a little scale that I use to weigh the beads and make my own pills. My current dose is 39.37mg (bead weight of 0.230g). The plan that I have now has 34 phases, each lasting two weeks. That is about one year and four months until my last dose.

 

(I do see a psychiatrist but she doesn't understand the effects of withdrawal or why I am making my own doses. I'm looking for a more supportive psychiatrist but it's difficult to find one that will accept my insurance.)

 

In the past seven weeks I have not had any physical side-effects. I have been VERY emotional though and feel incredibly sad many days. Luckily, I have not been suicidal. I do believe the extreme sadness is due to the withdrawal and try to remind myself of that, but it usually 

 

I am wondering if I should speed up my tapering schedule. I would hate to have to live with this extreme sadness for the next 14 months of my tapering if I didn't have to.

 

Do you think it would be better to taper faster (but not TOO fast) and get the withdrawal side-effects over with quicker rather than having it drawn out longer?

 

I know the bead counting method is popular on this forum as the gradual decrease is beneficial in many ways. I worry about the beads being varying sizes though, with some beads twice as large as other smaller ones.

 

Any suggestions or advice would be most appreciated.

 

Thanks for all your help already. Reading the posts on this site has given me hope and strength when I've felt completely lost. 

 

CM


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,166 posts
  • LocationMissouri

Posted 17 October 2017 - 08:40 AM

Welcome CM

 

Your approach is sound thinking. If you are having some emotional symptoms at your current rate then if anything I would slow down some more. It takes nerves up to 2 years to completely heal so if you rush these symptoms will typically build up until unbearable. Give your body time to adjust. You can not rush through this. It takes as long as it takes for your body to readapt and rushing only increases the symptoms. Time and patience.

 

Your weighting of the beads is a wise move if the beads are of different sizes. That will help give a steadier dose.

 

Have you talked to your dr about either hydroxyzine and/or clonidine to help with the symptoms? Neither have withdrawal and help many manage the symptoms.

 

I have a question about your emotional symptoms. Is it strictly depression or does it include things like anger. crying and irritability?

 

Hang in there and be patient.


#3 cminsd

cminsd

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 17 October 2017 - 08:56 PM

Thanks, FH. That does make sense. I haven't talked to my doctor about either of those meds but will bring them up at my next appointment. 

 

As for my emotional symptoms; YES, YES, and YES. They all come and go, but there is certainly anger (at stupid things that wouldn't usually bother me), lots of irritability, and LOTS of crying. I've been crying at every little thing lately. It's been making work quite difficult when I have to go into the bathroom and cry. 

 

But right now I feel OK. My mood has been fluctuating pretty intensely the past few weeks. 

 

Thanks for your help!

 

CM


#4 sparkybird

sparkybird

    Advanced Member

  • Site Supporter
  • 48 posts
  • LocationIllinois
  • why_joining:
    Problems with withdrawal

Posted 06 November 2017 - 10:47 AM

I too am using the weighing method. I originally took 20 mg and am down to .049 g. If that makes any sense. I would decrease 5% every 7 days but am now having continuing headaches and tingling in my hands and face most of the time. I’m ,Ike you wondering if I should keep this dosage longer or decrease another 5%. I’m right less than half way to being off this horrible Cymbalta! I had thought my symptoms of withdrawal would lessen instead of increase. Can anyone out there put some light on the subject for the originator of this topic and myself?

#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,166 posts
  • LocationMissouri

Posted 06 November 2017 - 11:04 AM

See my last post on the thread...

https://www.cymbalta...ing-w-generics/





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users